Tarivid (Ofloxacin) Ear Drops. External Ear Infection.

Discussion in 'Support' started by epin3m, Oct 27, 2013.

tinnitus forum
    1. epin3m
      Badass

      epin3m Member

      Tinnitus Since:
      10/2013
      Hi there,

      I have had T for 3 weeks because of a middle ear infection. The noise is slowly fading away and I think I will eventually get rid of it.

      I have touched my ears so much these days that I have got an external ear infection. I went to the ENT doctor and has prescribed me Tarivid ear drops (Ofloxacin) for 14 days.

      I do not want my T to worsen and I am afraid to screw it up with these ear drops.

      1. Do you think that is safe taking this eardrops?

      2. Does anyone know non ototoxic eardrops to cure an external ear infection?


      Best,
      adrian
       
    2. Lulubug69
      Artistic

      Lulubug69 Member

      Tinnitus Since:
      9/2013
      I'm sorry you are going through all of this. Hopefully you will get relief soon. You can call the pharmacist at your drug store, I have found them to be very helpful, that's what they are there for. Good luck to you.
       
    3. epin3m
      Badass

      epin3m Member

      Tinnitus Since:
      10/2013
      Thanks @Lulubug69 I would like to ask the pharmacist, the problem is that I live in Japan and they do not speak English and I do not speak Japanese.

      I asked my ENT if it is safe taking those ear drops having a recent started Tinnitus, that´s why I started this thread because I want to be sure:

      Has anyone taken Tarivid ear drops with Ofloxacin?

      Ta
       
    4. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
    5. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
    6. epin3m
      Badass

      epin3m Member

      Tinnitus Since:
      10/2013
      Thanks! That is good info. I will go to another ENT to make sure. It scares really scares me taking those eardrops and worsening my Tinnitus.
       
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      I agree! It pays to be cautious. You are right to go to another ENT, and I hope he is able to give you some answers. Good luck, and take care!
       
    8. Rief
      Scared

      Rief Member

      Tinnitus Since:
      9/17/14
      I'm wondering what information was given about the ofloxacin. I just got some, but I'm afraid to take them, and have not been able to find much information past this.
       
    9. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      My T exploded after I took antibiotic ear drops...I didn't know about ototoxic drugs at the time.
       
    10. DebInAustralia

      DebInAustralia Member Benefactor Team Research

      Location:
      Geelong, Victoria
      Tinnitus Since:
      30/12/13
      The fluroquinolones (including the one u used adrien) is ototoxic. They are loaded with fluoride..which is known to penetrate neural tissue causing t and other neurological symptoms ie..visual snow. The FQs derange gaba receptors leading to glutamic toxicity..cause mitochondrial dysfunction..deplete glutathione levels! I believe I have t because of ciprofloxacillin. I would definatelu opt for either a natural treatment for an ear infection or choose a non Fq..low ototoxic antibiotic option.
       
    11. Telis

      Telis Member Hall of Fame

      Location:
      Calgary
      Tinnitus Since:
      11/2013
      Is your doc sure your ear is infected and not just irritated? My doctor thought my ear was infected but wasn't positive, he told me to take in case.

      I was going through the same thing, messing with my ears because of T, I thought there might be wax build up etc. I cleaned them a few times and was also constantly try to pop them. I believe my doctor was mistaken, he said my ears were red and inflamed, and it could be a infection, but again when I asked him, he said he wasn't positive. I took the drops and my T went from a level 2 to a level 9 and I have never recovered. I'm stuck with severe tinnitus now.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.